MAUDE Adverse Event Report: THINK SURGICAL, INC. TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

THINK SURGICAL, INC. TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 109343
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Notching (4890)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is under investigation to determine the cause of the reported femoral notching.The investigation will assess whether factors such as surgical planning or device use may have contributed.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Femoral notching was observed during a system demo conducted on a cadaver.
 
Event or Problem Description
Femoral notching was observed during a system demo conducted on a cadaver.
 
Additional Manufacturer Narrative
This supplemental report summarizes the results of the manufacturer's investigation into a reported femoral notching event observed during a sales demonstration procedure.The investigation included review of pre-operative ct imaging, segmentation outputs, and surgical planning parameters.These data did not indicate the presence of femoral notching in the planned resections.The patient anatomy and bone quality were assessed as typical for the procedure, and segmentation was determined to be appropriately aligned with the anterior cortex.An independent verification of the registration algorithm was conducted using intra-operative landmark data collected during the procedure.Independently calculated transforms demonstrated close agreement with system-generated values, supporting expected performance of the registration subsystem.Intra-operative system log data were reviewed.The femoral component was evaluated across multiple positions, with calculated notching values ranging from 0.29 mm to 2.06 mm and a final value of 0.38 mm.This final value is below the 1 mm threshold required to trigger a system-generated notching warning.Review of the intra-operative plan confirmed that no femoral notching was present in the plan transferred to the robotic system.Device performance was further assessed through system log review.No tmini system or tracking-related faults or error codes were identified.The surgical plan was successfully transferred from the tnav system to the robotic system.Pin placement accuracy was evaluated using system data and demonstrated less than 0.5° deviation in flexion and extension relative to the planned orientation.The reporter indicated that a femoral notch was observed following execution of the anterior bone resection using the 4-in-1 guide.The reporter also stated that the distal femoral resection was verified as accurate and that only the anterior cut was affected.However, no objective supporting documentation (e.G., quantitative measurements, intra-operative photographs, or post-operative imaging) was provided to substantiate the reported observation.The absence of this information limits the ability to independently confirm the reported condition.A review of risk management documentation identified known use-related risks associated with femoral notching, including potential misinterpretation of planning parameters, selection of incorrect resection or alignment values, and other user-dependent factors.Implemented risk control measures, including visualization of resection parameters, system feedback on plan adjustments, and required user confirmation of intra-operative changes, were verified to function as intended based on system design and testing.Additional testing was conducted to evaluate the reported absence of a notching warning during the procedure.The observed behavior could not be reproduced.Testing confirmed that the notching warning appears and clears dynamically when calculated values cross the defined threshold.Based on the available data, the investigation did not identify evidence of a device malfunction, software anomaly, planning error, registration error, or deviation in robotic-guided pin placement that would explain the reported event.However, due to the lack of objective clinical evidence and the manual nature of the bone resection step, the reported femoral notching could not be independently confirmed, and a definitive root cause could not be determined.

Brand Name
TMINI MINIATURE ROBOTIC SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
THINK SURGICAL, INC.
47201 lakeview blvd
fremont CA 94538
Manufacturer (Section G)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer Contact
jason erickson
47201 lakeview blvd
fremont, CA 94538
7077044558
MDR Report Key24280654
Report Number3000719653-2026-00004
Device Sequence Number8365581
Product Code OLO
UDI-Device IdentifierM9461093430
UDI-PublicM9461093430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K253661
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown